Jenni - posted on 06/23/2009 ( 24 moms have responded )
ok so i was told by my gyno and my pregnancy books that mirena and other iuds are the best BC out there... virtually no side effects... LIES!! i had it inserted about 7 months ago... the first 3 months consisted of cramping and bleeding... which i dealt with b/c i was told that it takes 3 months for ur body to get use to it... fine... and it did... cept my periods were still lasting about 7-12 days which i didn't mind cuz they were so light... i thought everything was going swimmingly...
SUDDENLY... 2 weeks ago when my cycle was suppose to start i was experiencing normal pms symptoms... no prob there... but............ i waited and waited and it never came... not too worried about it b/c i knew mirena can cause your cycle to be messed up... i waited... my pms systems seem to get more and more severe and then new symptoms not associated with pms started to arise.... nausa, dizziness, irratability severe back pain, severe abdominal cramping (much stronger and more presistant than menstrual cramps), my whole body started feeling achey like i was getting flu, dark urine (a sign of liver problems associated with mirena)... i was 100% sure i was pregnant... no doubt... i felt my iud must have fell out or fell in and i got pregnant... negative home test... i didn't believe it... doctor's test was negative... so i'm not... so i started doing some research online and found forum after forum of women thinking they were pregnant on mirena and experiencing the same side effects as me... women having enuff of it and getting it removed...
well i decided to keep it in for just a little over one month since i was planning on getting it out around that time neways b/c we are going to try for our second... but the cramping is so SEVERE tonight i'm bent over in pain! every night for the last two weeks it's gotten worse and worse... every day a new side effect arises! i went from 6 months of virtually no side effects to every side effect imaginable in the last two weeks... not to mention the problems losing weight on it! so it is coming out!!!!!! i am going to beg for an appointment to get it removed tomorrow... so ladies before considering Mirena or any other iud take heed! i know what's happening to me may not happen to everyone who gets one but do a search for "mirena side effects" and read what other users are saying... at least if you do try it you can always get it removed at ne time... but i just wanted to let you know what you could possibly be getting urself into so you wont go through what i did... freaking out for the last few days that you're pregnant when it's just the mirena :P